Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 326, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 8, 2011, 5:32 PM EDT for Fayette County, Union County, Wayne County, Indiana. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 5:32 PM EDT (21:32 UTC)
- Expired
- Aug 8, 2011, 6:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fayette County, IN, Union County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:55 PM EDT | TSTM WND DMG | Connersville, IN | LARGE TREE LIMBS DOWN |
| Aug 8, 6:10 PM EDT | HAIL 0.75 | Connersville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
202
WUUS51 KILN 082132
SVRILN
INC041-161-177-082215-
/O.NEW.KILN.SV.W.0326.110808T2132Z-110808T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
532 PM EDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL INDIANA...
WESTERN UNION COUNTY IN EAST CENTRAL INDIANA...
SOUTHWESTERN WAYNE COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 615 PM EDT.
* AT 530 PM EDT...RADAR INDICATED A THUNDERSTORM WITH INCREASING
POTENTIAL TO BECOME SEVERE. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTHWEST OF GLENWOOD...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE CITY...
CONNERSVILLE...
IN ADDITION...GLENWOOD...BENTONVILLE...BUNKER HILL...COLUMBIA...
BEESONS...METTEL FIELD...ALPINE AND NULLTOWN ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3979 8531 3979 8530 3979 8523 3981 8523
3981 8495 3953 8503 3952 8518 3958 8531
TIME...MOT...LOC 2131Z 285DEG 19KT 3970 8537
$$3 follow-up statements
792
WWUS51 KILN 082149
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 PM EDT MON AUG 8 2011
INC041-161-177-082215-
/O.CON.KILN.SV.W.0326.000000T0000Z-110808T2215Z/
UNION IN-FAYETTE IN-WAYNE IN-
549 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN WAYNE...FAYETTE AND NORTHWESTERN UNION COUNTIES IN
EAST CENTRAL INDIANA...
AT 547 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BUNKER HILL...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CONNERSVILLE.
IN ADDITION...BUNKER HILL...BEESONS...METTEL FIELD...WATERLOO...
SPRINGERSVILLE...ALQUINA...PHILOMATH AND BROWNSVILLE ARE NEAR THE
PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3959 8515 3963 8530 3978 8528 3980 8495
3956 8502
TIME...MOT...LOC 2149Z 282DEG 21KT 3968 8523
$$292 WWUS51 KILN 082202 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 602 PM EDT MON AUG 8 2011 INC041-161-177-082215- /O.CON.KILN.SV.W.0326.000000T0000Z-110808T2215Z/ UNION IN-FAYETTE IN-WAYNE IN- 602 PM EDT MON AUG 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SOUTHWESTERN WAYNE...CENTRAL FAYETTE AND NORTHWESTERN UNION COUNTIES IN EAST CENTRAL INDIANA... AT 600 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CONNERSVILLE...MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL FAYETTE... NORTHWESTERN UNION AND SOUTHWESTERN WAYNE COUNTIES...INCLUDING WATERLOO...SPRINGERSVILLE...ALQUINA...PHILOMATH AND BROWNSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3959 8501 3964 8521 3973 8520 3975 8496 TIME...MOT...LOC 2202Z 282DEG 21KT 3966 8513 $$
976 WWUS51 KILN 082211 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 611 PM EDT MON AUG 8 2011 INC041-161-177-082222- /O.EXP.KILN.SV.W.0326.000000T0000Z-110808T2215Z/ UNION IN-FAYETTE IN-WAYNE IN- 611 PM EDT MON AUG 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE...CENTRAL FAYETTE AND NORTHWESTERN UNION COUNTIES IN EAST CENTRAL INDIANA WILL EXPIRE AT 615 PM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3959 8501 3964 8521 3973 8520 3975 8496 TIME...MOT...LOC 2212Z 282DEG 21KT 3965 8506 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:19 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 8, 4:19 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 419 PM EDT MON AUG 8 2011 .SYNOPSIS... A SHORT WAVE TROUGH WILL ENHANCE INSTABILITY ALONG A DEW POINT BOUNDARY TONIGHT...RESULTING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL PUSH THROUGH THE REGION TUESDAY NIGHT...USHERING IN A DRIER AND COOLER AIRMASS FOR MID WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THUNDERSTORMS HAVE DEVELOPED ALONG A DEW POINT BOUNDARY EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHERN INDIANA TO CENTRAL KENTUCKY. WITH STORMS ENTERING SOUTHWEST COUNTIES...WENT WITH CATEGORICAL POPS THERE FOR THE FIRST COUPLE HOURS OF THE FORECAST. REST OF AREA HAS LIKELY TO HIGH CHANCE POPS SINCE IT APPEARS STORMS WILL CONTINUE AND DEVELOP AND MOVE ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT. THOUGH SURFACE BASED INSTABILITY WILL DECREASE WITH LOSS OF DAYTIME HEATING...A SHORT WAVE ADVANCING FROM THE WEST WILL BRING COOLER AIR ALOFT AND WILL ALLOW CAPE TO REMAIN IN THE POSITIVE RANGE OVERNIGHT. THIS WILL KEEP THE CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS EXISTS DUE RATHER VIGOROUS WIND FIELDS ASSOCIATED WITH THE SHORT WAVE. TEMPERATURES WILL FALL TO AROUND 70 BY 6 AM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... EXPECT A LULL IN CONVECTION TUESDAY MORNING AS A WEAK RIDGE BUILDS IN BEHIND THE DEPARTING SHORT WAVE. THE CHANCE FOR THUNDERSTORMS WILL INCREASE TUESDAY AFTERNOON WHEN A COLD FRONT WILL PUSH IN FROM THE NORTH. THE CHANCE OF THUNDERSTORMS WILL PERSIST INTO TUESDAY NIGHT AS THE FRONT CONTINUES ACROSS THE AREA. TEMPERATURES WILL RISE TO THE MID AND UPPER 80S...BEFORE FALLING TO THE 60S FOR LOWS TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... MODELS SIMILAR WITH FORECAST CHANGE IN UPPER LEVEL PATTERN. ECMWF IS A BIT SLOWER AND DEEPER WITH THE TROUGH EXPECTED TO MOVE THROUGH THE GREAT LAKES REGION THAN THE GFS. THE REGION COMES UNDER THE INFLUENCE OF AN UPPER LEVEL NW FLOW PATTERN STARTING AT MIDWEEK. THIS WILL BRING A MODERATION IN THE TEMPERATURES AND DRY CONDITIONS THROUGH FRIDAY AS AN UPPER LEVEL HIGH PRESSURE RIDGE SETS UP OVER THE SOUTHERN PLAINS. SEVERAL SHORT WAVES WILL MOVE ACROSS THE REGION BEFORE A DEEP TROUGH MOVES THROUGH THE GREAT LAKES SATURDAY INTO SUNDAY. THIS WILL BRING THE CHANCE FOR SHOWERS/THUNDERSTORMS BACK INTO THE FORECAST AREA FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...LINGERING IN THE EAST ON SUNDAY. THE LONG WAVE TROUGH WHICH WILL EXTEND FROM THE HUDSON BAY WILL PRODUCE COOLER TEMPERATURES THAN WE HAVE SEEN OVER THE LAST 3 WEEKS OR SO. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS WILL START OUT THE TAF PERIOD. THUNDERSTORMS HAVE DEVELOPED SW OF THE TAF SITES THIS AFTERNOON AND THESE STORMS WILL GRADUALLY MOVE ACROSS THE TAF SITES THIS EVENING AND INTO THE NIGHT TONIGHT. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF AND MOVE OUT OF THE AREA OVERNIGHT. SOME MVFR CIGS AND VSBYS WILL THEN DEVELOP AT THE TAF SITES WITH IFR VSBYS OCCURRING AT KLUK AND KILN. MVFR CIGS MAY LINGER INTO THE DAYTIME HOURS ON TUESDAY BEFORE BECOMING VFR BY THE END OF THE TAF PERIOD. OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE INTO TUESDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...PARKER AVIATION...NOVAK
Hazardous weather outlook, Aug 8, 4:57 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 457 AM EDT MON AUG 8 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-090900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 457 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 8, 11:39 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1139 AM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG BOTKINS 40.47N 84.18W
08/07/2011 SHELBY OH TRAINED SPOTTER
TWO POWER POLES BLOWN OVER BLOCKING ROADWAY. TIME AND
LOCATION APPROXIMATED.
&&
SNYDERLocal storm report, Aug 8, 1:19 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
119 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 6 SW WEST LIBERTY 40.20N 83.84W
08/07/2011 CHAMPAIGN OH NWS STORM SURVEY
A MOBILE HOME WAS DESTROYED... AND THE DEBRIS WAS BLOWN
INTO A NEARBY HOUSE. THE HOUSE SUSTAINED DAMAGE TO THE
ROOF AND GARAGE. A FEW TREES WERE SNAPPED OR DOWNED.
MAXIMUM WINDS WERE ESTIMATED AT 90 MPH.
&&
SHOBE2The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:15 PM EDT | Special Weather Statement | ILN | Union | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.